Well I just went to the hospital for acute abdominal pains on Saturday which happened to me in July 2009 and the only similar situation was blueberries. They associate allergic reactions to hives and unable to breath but what if it's like lactos intolerance which is what I have too; where the body cannot digest it. I will see a doctor today and will give my theory.
There's only two GI's here so it took me 3 months to see him and by that time I was fine. Had a colonoscopy and all was well. The symptoms this time are a little different then last time but I was eating a lot of raspberries and blueberries. Last time anything I ate would cause horrible pain then 3 to 4 minutes later I would drop almost dead asleep. I lost 25lbs in 3 weeks and slept 16 to 18 hours a day. This time just the pain. I felt sleepy but I believe it was the vicodin which I switched to just Tylenol extra strength. I can accept a little pain with the Tylenol. Any ideas out there?
It may not be an actual "allergy", but rather a sensitivity. Especially if you're not used to eating these fruits (or any type of food for that matter), and then you eat it quite a bit (and sometimes even in just small amounts), your body can react strangely to it. Fruit can be especially true in this case, partly because of the fiber it contains. If you're not used to that fiber, it can cause abdominal pain, diarrhea, etc.
It could also be the acid in the fruit causing the problem - we usually tend to mainly think of citrus fruits being acidic, but ALL fruit is relatively acidic and berries can definitely be in that category (especially the raspberries)
Blueberries are definitely hard to digest - kinda like corn - comes out the same way it goes in, if you catch my drift - LOL So if your body is having an even harder time with that digestion of them, that could most definitely cause stomach pains.
Let me know what the GI doc says - I'd be interested to hear his/her take on it.
I'll pass the word of what my GI says, it will probably take a bit though. It certainly sound like there a digestion issues here. I look like I was 3 months pregnant and even now that it's all quiet down some, I'm still quite extended. My bowel didn't seem to change much one way or the other. No diarrhea, but I did feel if I could cap more I'd feel better so I took some Miralax which didn't change my bowel movement at all. What I think happens is my digestive system slows down to a crawl. When I would take the vicodin which was perscribed 4 to 6 hours, the pain didn't kick in untl 8 to 9 hours. There was a delay in the pill waring off by 2 to 3 hours. I would say that a really slowed down system. Any way I'll see my regular doc today at 4 pm so I have all day since it's 9:17 am. I'm going to sleep again as it seem to be what I do when this kicks in. Thanks for the info.
Same thing happened to me with Vicodin. Would get terrible stomach pains like lactose intolerance. I also have some intolerance to lactose. Currently am having some blueberry intolerance, which led me to this post. Wish I could narrow down all the foods that are going to give me this pain.
I once made a blueberry shake in the blender and my stomach blew up like a beach ball, and ate rasberries yesterday and also had radishes in my salad which a friend WARNED ME ABOUT bit it was only a couple slices and I have been having trouble ALL day and using everything beano , anacid with the simethicone , wish me luck !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.